Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2025, 4:14 AM CDT for Fisher County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2025, 4:14 AM CDT (09:14 UTC)
- Expired
- Apr 3, 2025, 5:00 AM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 109 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:15 AM CDT | TSTM WND GST 71 | 5 W Rotan, TX | 71 mph wind gust at the west texas mesonet site west of Rotan. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:24 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3799 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WUUS54 KSJT 030914 SVRSJT TXC151-031000- /O.NEW.KSJT.SV.W.0021.250403T0914Z-250403T1000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 414 AM CDT Thu Apr 3 2025 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Northern Fisher County in west central Texas... * Until 500 AM CDT. * At 414 AM CDT, a severe thunderstorm was located near Rotan, moving northeast at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of northern Fisher County, including the following locations... Hitson and Us-180 Near The Fisher-Scurry County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3296 10016 3274 10015 3273 10066 3296 10065 TIME...MOT...LOC 0914Z 241DEG 54KT 3290 10053 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ mkd
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:51 AM CDT, 2 hours 23 minutes earlier. Its key messages:
- More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line.
- More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels.
- A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas.
Area forecast discussion, Apr 3, 1:51 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 151 AM CDT Thu Apr 3 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line. - More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels. - A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas. && .SHORT TERM... (Today and tonight) Issued at 1252 AM CDT Thu Apr 3 2025 Thunderstorms continue across portions of West Central Texas as a diffuse warm front moves back northward across the area. Both the low level jet bringing in better moisture just above the surface and an approaching shortwave trough aloft are helping add to the lift, with good lapse rates adding to the mid level instability. Given the elevated nature of the storms, large hail is the main concern. Radar trends will dictate POPs to start the day off, but latest CAMs are showing some convection lingering across the eastern Big Country and into the Heartland through mid morning. Passage of the shortwave will aid in pushing the cold front back south across West Central Texas today. Cooler today with highs mainly in the 60s and 70s. Main upper level trough just off the west just doesn't move very much, with another shortwave moving across late tonight and bringing another round of convection to the area. CAMs are even more aggressive with storm coverage overnight and have boosted POPs a little more in reaction. Again, elevated storms and steep lapse rated mean large hail will once again be the primary concern. && .LONG TERM... (Friday through Wednesday) Issued at 1252 AM CDT Thu Apr 3 2025 Main upper level low will finally move across Texas late Friday Night into Saturday, producing the most widespread shower and thunderstorm coverage of the event. Showers may linger will into Saturday afternoon as the deformation zone swings across the Big Country and Heartland. With the ongoing weather tonight, not going to argue much with the temperatures and POPs for this part of the forecast. Drier and colder on the back side of the upper low as a colder air mass drops south behind it. Lows in the low to mid 30 shown in the model blends looks reasonable for now, although the colder readings with the better radiational cooling may end up on Monday morning. Dry for next week with temperatures gradually warming. && .AVIATION... (06Z TAFS) Issued at 1055 PM CDT Wed Apr 2 2025 Conditions will quickly deteriorate during the first six hours of the TAF period as MVFR ceilings and scattered thunderstorms will develop. Thunderstorms on each terminal should be brief, but impactful hail and strong wind gusts possible. MVFR ceilings could persist until late morning for some locations with some few to scattered layers in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 52 64 49 / 40 80 80 90 San Angelo 78 53 69 49 / 10 70 50 90 Junction 87 59 78 51 / 10 50 50 90 Brownwood 74 54 68 50 / 50 80 80 100 Sweetwater 70 51 63 47 / 20 90 60 90 Ozona 83 55 72 49 / 0 70 40 90 Brady 80 58 70 51 / 20 60 70 100 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....07 AVIATION...SK
In the hours before
Local storm report, Apr 3, 2:09 AM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
209 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM Hail Anson 32.76N 99.90W
04/03/2025 M1.00 Inch Jones TX Public
&&Local storm report, Apr 3, 2:10 AM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
210 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM Hail 3 NW Anson 32.79N 99.92W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 2:18 AM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
218 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Hail 6 W Anson 32.76N 99.99W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 2:39 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
239 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Anson 32.76N 99.90W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 3:40 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
340 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM Hail Throckmorton 33.18N 99.18W
04/03/2025 M1.75 Inch Throckmorton TX County Official
Golf ball or a little larger hail.
&&Local storm report, Apr 3, 3:51 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
351 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Anson 32.75N 99.90W
04/03/2025 E2.75 Inch Jones TX Public
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:02 AM CDT | Special Weather Statement | SJT | Fisher | 43 min |
| Apr 3, 1:23 AM CDT | Special Weather Statement | SJT | Haskell | 37 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Apr 3, 1:44 AM CDT | Special Weather Statement | SJT | Jones | 31 min |
| Apr 3, 1:44 AM CDT | Special Weather Statement | SJT | Jones | 31 min |
| Apr 3, 1:57 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Shackelford | 33 min |
| Apr 3, 2:00 AM CDT | Special Weather Statement | SJT | Throckmorton | 30 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 67 min |
| Apr 3, 4:02 AM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 43 min |
| Apr 3, 4:37 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 53 min |
| Apr 3, 4:46 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 29 min |
| Apr 3, 4:55 AM CDT | Tornado Warning | SJT | Callahan, Taylor | 50 min |
| Apr 3, 5:26 AM CDT | Tornado Warning | SJT | Callahan | 34 min |
| Apr 3, 6:06 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 24 min |
| Apr 3, 6:34 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.